MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0335
Medical Device Problem Codes Material Erosion (1214); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); No Information (3190)
Date of Event 11/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient presented to the orthopaedic oncologist with a pseudo-tumor around the head/trunnion junction of her stem.Patient underwent a revision hip procedure.The pseudo-tumor was removed and a new femoral head and acetabular liner were put in.Update 03dec2020 - as per sales rep email, "the stem was not revised, and the cup and liner were stryker.The liner was replaced only because he was there and he felt like it was necessary because of the metallosis it was exposed to.".
 
Additional Manufacturer Narrative
Reported event: an event regarding altr involving a accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: confirmation: the event cannot be confirmed.There are not enough data to confirm the presence of metallosis or trunnionosis.However, it does appear that a revision was performed with head and polyethylene swap.Root cause: the assertion was that there was trunnionosis/metallosis.Medical records, operative records, and history would add to the assessment.When the revision was performed pathology and intraoperative findings would help the assessment.Obtaining the retrieved head and confirming the lot number and add to the assessment.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: based on the medical review comment of the provided information the event cannot be confirmed as insufficient information was provided.Further information such as operative reports, medical records, medical history, pathology reports, intraoperative findings as well as return of the device are needed to fully investigate the event.It is noted that the customer is inquiring if the device reported is subject to a product recall.The device reported in this complaint investigation is not subject to a product recall.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Patient presented to the orthopaedic oncologist with a pseudo-tumor around the head/trunnion junction of her stem.Patient underwent a revision hip procedure.The pseudo-tumor was removed and a new femoral head and acetabular liner were put in.Update 03dec2020 - as per sales rep email, "the stem was not revised, and the cup and liner were stryker.The liner was replaced only because he was there and he felt like it was necessary because of the metalosis it was exposed to.".

Brand Name
ACCOLADE TMZF HIP STEM #3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11011695
Report Number0002249697-2020-02684
Device Sequence Number753289
Product Code LPH
UDI-Device Identifier04546540510556
UDI-Public04546540510556
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number6020-0335
Device Catalogue Number6020-0335
Device Lot Number41233002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight61